MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED (CAMINO) OLM INTRACRANIAL PRESSURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE

NATUS MEDICAL INCORPORATED (CAMINO) OLM INTRACRANIAL PRESSURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number 110-4B
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported by a user facility in (b)(6): for 2 patients the camino icp probes showed significant deviations in the values compared to already existing measurements (evd).Medical device failure: yes.Product in contact with patient? yes.Is patient injury or death alleged? no.Did the event lead to significant increase in surgery time? no.Is product being returned? yes.Additional information has been requested.Cross reference mdr 2023988-2018-00043.
 
Additional Manufacturer Narrative
Follow-up #1 17 nov 2019: corrected data: -lot number of device.Added data: -expiration of device -device manufacture date.Additional incident information received: -on (b)(6) 2018, a user facility adverse event report was received from bfarm.It provided the following information regarding the incident (translated from german): "both camino probes show extreme differences of the icp in comparison to already existing measure." based on the incident information provided by the reporters as well as examination of the returned device, natus has completed its investigation.The investigation included: -evaluation of the actual device -review of complaints history -device history record review -review of past capas/capa determination.Results: -the returned device showed evidence of use.The device was functionally tested and the catheter failed one performance test, transducer shock.This test is performed by impacting or shocking the distal end of the catheter which contains the pressure sensing transducer.During the test, the pressure dropped at impact but then returned to the test point.It was also noted that the potentiometer, used to set the device to ambient pressure prior to use, was overly sensitive, however, the device was able to be adjusted for use.-based on the complaint description, a review of complaints was performed using the following key words "integ-reading" in the search criteria.The review of catheter complaints from (b)(6) 2016 through (b)(6) 2018 found three (3) confirmed complaints during this time.-the dhr for the catheter was reviewed and no anomalies that could be associated with the complant incident were observed.-a review of capas initiated within the past 24 months were reviewed to determine of any capas were generated specifically related to the customer's complaint.The review found zero (0) capas where the scope is related to this complaint incident.Based on incident rate and assessed risk captured in the risk management file, no capa initation required while the device did exhibit the ability to send erroneous pressure readings, it is not likely that the transducer would experience shock during use (likely during insertion).In addition, after the impact, the catheter continued to provide an acceptable measurement.However, it is possible that the catheter performance contributed to the complaint and thus the complaint is confirmed.Due to the low incident rate, no further action will be taken, and, the complaint is now considered closed.

Brand Name
(CAMINO) OLM INTRACRANIAL PRESSURE MONITORING KIT
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center blvd
san diego CA 92121
MDR Report Key7779083
Report Number2023988-2018-00044
Device Sequence Number11077198
Product Code GWM
UDI-Device Identifier10381780023623
UDI-Public10381780023623
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/24/2020
Device Model Number110-4B
Device Catalogue Number1104B
Device Lot Number111DRX372883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1